Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On high dosage of Sotalol. Have occasional palpitations. Could I ask a doctor?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am on a high dosage of Sotalol . 240 mgs. twice a day and 120 mg. before going to bed. I don't have AF now,, I have occasional palpitations. Last night I was working with my meds for a trip next week, and lost control of my count. It is possible that this morning I may have taken one Sotalor of 240 at 8;00 when I woke up to go to the bathroom, I know I fell back to sleep. when I woke up at 10 I saw one pill on my table and took it. However, then I started thinking that I may have had two tablets on the table, couldn't remember if I took the 8:00 a.m. Now, I still have a 240 mg. at 8:00 and a 120 mg. before going to bed around 12. My doctor's nurse said to continue with the same cycle. However, I am hesitant because it would be ignoring the possibility of having taken the extra 240 Mg.
I Feel fine, blood pleasure 129 over 69 pulse was 70 bpm. What do you suggest I do?
Posted Wed, 6 Nov 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
You just have to continue the same cycle

Detailed Answer:
Hello XXXX,

Thanks for posting on XXXXXXX

It is normal to skip or take an additional dose of medication and when that happens, all you have to do is just continue with the same cycle. If any problems would have occurred, you normally will be feeling it by now. Just continue taking the medications as prescribed i.e 240mg at 8 am and 120mg at Bed time. Do ignore the possibility that you have taken extra dosage as it would not cause any harm.
What you to do now is organize a drug administration plan for yourself. You can download some free software from your phone that can help remind you of the times to take your drug (with alarm option) which can also help with the counts so that each time you take, it is recorded. Also remember to note down each left over drugs (date and drug remaining say ones every after 1 week) so that you can know exactly how many you must have taken or suppose to take by the time you think you have taken extra dose or lesser dose.
How ever, never be tempted to take any extra dose if you notice that you have skipped medications, just continue the next dose as you normal suppose to and ignore any omissions or inclusions.

Hope this helps answer your question and wish you the best.
Please do feel free to use our site for any other health queries.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor